Alert archive / Arkansas / River Flood Warnings in 2020
River Flood Warning 72, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 26, 2020, 10:20 AM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 10:20 AM CDT (15:20 UTC)
- Expired
- May 26, 2020, 3:09 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.28 ft at May 26, 2020, 10:00 AM CDT.
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
273 WGUS44 KTSA 261520 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 1020 AM CDT Tue May 26 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-262319- /O.NEW.KTSA.FL.W.0072.200526T1520Z-200527T0240Z/ /VBRA4.1.ER.200526T1507Z.200526T1800Z.200526T2040Z.UU/ 1020 AM CDT Tue May 26 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Lee Creek near Van Buren * until this evening, or until the warning is cancelled. * At 9:59 AM Tuesday, the stage was 400.9 feet. * Minor flooding is forecast. * Flood stage is 401.0 feet. * Forecast...The river is expected to rise above flood stage by late this morning and continue to rise to near 403.0 feet by this afternoon.The river will fall below flood stage by late this afternoon. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
1 follow-up statement
282 WGUS84 KTSA 262009 FLSTSA Flood Statement National Weather Service Tulsa OK 309 PM CDT Tue May 26 2020 ...The Flood Warning is cancelled for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-262039- /O.CAN.KTSA.FL.W.0072.000000T0000Z-200527T0240Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 309 PM CDT Tue May 26 2020 The Flood Warning is cancelled for The Lee Creek near Van Buren. * At 2:47 PM Tuesday, the stage was 399.3 feet. * Flood stage is 401.0 feet. * Forecast...The river crested below flood stage at 400.9 feet. The river will continue to fall to 397.8 feet by Wednesday morning. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 6:14 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 26, 6:14 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 614 AM CDT Tue May 26 2020 .DISCUSSION... The 12Z TAF forecast discussion follows... && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cool and fairly saturated boundary layer from the recent rains will yield MVFR and spotty IFR cigs this morning. Expect improving conditions back to VFR by this afternoon. Best chance for afternoon and evening storms will be at KMLC and KFSM. Storm chances may linger thru the night over NW AR as upper low spins overhead. Guidance was hitting fog potential hard tonight. I'm a bit skeptical at this point given persistent cloud cover with nearby upper low so will stay conservative for now. Lacy && .PREV DISCUSSION... /Issued 418 AM CDT Tue May 26 2020/ DISCUSSION... Surface low continued to lift northward across far Eastern Oklahoma and Northwest Arkansas early this morning. Majority of the ongoing showers had also lifted into Kansas and Missouri with some light to moderate rainfall still occurring on the north and east side of the low. Recent hourly rainfall rates have generally been less than a quarter of an inch and thus...have let the current flash flood watch go early as additional flash flooding potentials are not anticipated. Through this afternoon...the surface low will continue its northward push into the Central Plains while at the same time another upper level low...currently centered over Western Kansas...drops southward into the region. Some scattered showers and isolated thunderstorms will remain possible this morning across Northeast Oklahoma and Northwest Arkansas as precip wraps around the surface low. Additional shower and thunderstorm development will also be possible this afternoon into tonight as the upper low settles into the region and stalls. Greater potential looks to be across Southeast Oklahoma into Northwest Arkansas. Marginal instability combined with forecast deep layer shear values less than 35KT will allow for severe weather potentials to not be expected today. Also this afternoon...with continued cloud cover...temps today look to warm into the low/mid 70s for most locations. Tonight through Thursday...the upper low is progged to become a closed cut off low with the center of the low now forecast to be positioned over Eastern Oklahoma and Western Arkansas by Thursday. In response...additional rounds of shower and thunderstorm chances will continue across the CWA. The greater chances look to be Wednesday afternoon into Thursday afternoon as the upper low moves overhead of the CWA. With the low centered over the CWA...weak mid/upper level flow is forecast which should aid in limiting overall severe potentials for the week. Also...with the low stalling over the CWA...the greater low level moisture vectors look to shift eastward before wrapping around the low. This should keep some of the additional rainfall amounts from getting too much out of control...with additional amounts generally in the half inch to locally near 2 inches possible by the end of the week. Thursday night and Friday...an upper level trof axis is forecast to push east southeast out of Central Canada through the Plains/MidWest with a trailing cold front progged to push into the CWA during the day Friday. Latest model solutions continue to indicate that as this system approaches...the cut off low finally begins to weaken and gets a push eastward...exiting the region Friday ahead of the cold front. This should finally put an end to the multiple day rain event ongoing over the CWA. Will continue with shower and thunderstorm chances during the day Friday ahead of the front with clearing skies forecast Friday night into the weekend. Behind the departing upper level low...extended model solutions show more of a summer time type pattern with a ridge of high pressure setting up over the Southern/Central Plains. This will allow for drier conditions and warm temps to make it back into the region with highs in the upper 80s possible early next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 62 77 62 / 20 20 60 50 FSM 77 64 76 62 / 40 50 80 40 MLC 75 61 76 60 / 50 20 60 40 BVO 73 59 76 61 / 30 20 50 40 FYV 75 63 73 59 / 40 40 80 40 BYV 75 63 73 59 / 40 50 80 40 MKO 74 62 75 61 / 30 30 70 50 MIO 73 61 75 60 / 50 20 70 40 F10 74 61 76 60 / 30 20 60 50 HHW 75 61 77 61 / 50 20 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, May 26, 5:00 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Tue May 26 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Tue May 26 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered showers and isolated thunderstorms will remain possible over Eastern Oklahoma and Northwest Arkansas this morning as a surface low pressure lifts north of the region. Additional shower and thunderstorm chances will become possible this afternoon and evening in response to an upper level low pressure system dropping southward into the region. The greater thunderstorm potential this afternoon and evening looks to be across Southeast Oklahoma into West Central Arkansas. Marginal instability over the region should limit overall severe potentials... and thus severe weather is not anticipated today. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH FRIDAY...Thunderstorm Potential. SATURDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... The upper level low pressure system is forecast to stall across the region through Thursday before exiting ahead of a cold front Friday. This will allow for continued multiple rounds of shower and thunderstorm chances through the end of the work week and finally tapering off behind the cold front. Locally heavy rainfall will be possible through the week. Once the low pressure system exits the region...a ridge of high pressure looks to set up over the weekend into the start of next week which will allow for warming temperatures and drier conditions. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | TSA | Benton, Washington | 45 min |
| May 25, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 35 min |
| May 25, 7:27 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| May 25, 7:40 PM CDT | Tornado Warning | TSA | Benton | 50 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 60 min |
| May 25, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 52 min |
| May 25, 9:04 PM CDT | Special Weather Statement | TSA | Madison | 41 min |
| May 25, 9:46 PM CDT | Areal Flood Warning | TSA | Benton, Madison, Washington | 6 hr |
| May 25, 9:55 PM CDT | Special Weather Statement | TSA | Madison | 50 min |
| May 26, 7:40 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 3 days |
| May 26, 9:53 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 4 days |
| May 25, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 47 min |
| May 25, 7:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| May 25, 8:00 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| May 25, 8:11 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 49 min |
| May 25, 8:13 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes | 3 hr |
| May 25, 8:20 PM CDT | River Flood Warning | TSA | Pushmataha | 24 hr |
| May 25, 8:51 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 6 more | 6 hr |
| May 25, 8:58 PM CDT | River Flood Warning | TSA | LeFlore | 36 hr |
| May 25, 8:59 PM CDT | Tornado Warning | TSA | Ottawa | 50 min |
| May 25, 9:32 PM CDT | River Flood Warning | TSA | Muskogee | 12 hr |
| May 25, 10:03 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 6 hr |
| May 26, 2:35 AM CDT | River Flood Warning | TSA | Adair, Delaware | 27 hr |
| May 26, 2:35 AM CDT | River Flood Warning | TSA | Cherokee | 41 hr |
| May 26, 2:49 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 30 hr |
| May 26, 2:49 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 29 hr |
| May 26, 4:13 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 6 hr |
| May 26, 9:37 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
Nearby
River Flood Warnings in Arkansas, 2020River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.